MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504310M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation of tissue expander.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an unknown procedure with three mentor tissue expander 550cc devices that all deflated after implantation.These expanders became detached from the back twice.The first expander was placed in the upper left of the patient¿s abdomen, second expander in the lower left of the patient¿s abdomen, and the third expander in the mid right of the patient¿s abdomen.As a result, the patient had all three devices explanted on (b)(6) 2019.There were no replacements for the explanted devices.This medwatch report is for the device placed in the upper left of the patient¿s abdomen.
 
Additional Manufacturer Narrative
On (b)(6) 2019, mentor received additional information about the event.The date of event is (b)(6) 2019.The patient was 69 years old at the time of event.On (b)(6) 2019, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 07/01/2019, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information provided, the expander became detached from the back twice in 3 of these tissue expanders.During evaluation of the sample it was noticed to be intact.Leak testing was performed and a rupture was detected in the union between shell and patch at the posterior aspect.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma to the breast.Breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On july 6, 2020, the product investigation was updated.Device investigation summary: during the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Leak testing was performed and it revealed a tear at the juncture of the shell and patch.Microscopic examination was performed and the cause of the deflation could not be identified.As part of our quality process, the manufacturing records of lot 7587593 were reviewed and the manufacturing standards were met prior to the release of this lot.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8565974
Report Number1645337-2019-10783
Device Sequence Number11279067
Product Code LCJ
UDI-Device Identifier00081317002468
UDI-Public00081317002468
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model Number3504310M
Device Catalogue Number3504310M
Device Lot Number7587593
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/13/2019
07/01/2019
07/06/2020
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/06/2019
07/02/2019
07/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR